Methods and Applications of Analysis

Volume 11 (2004)

Number 2

Approximating Inverse of Toeplitz Matrices by Circulant Matrices

Pages: 211 – 220

DOI: http://dx.doi.org/10.4310/MAA.2004.v11.n2.a3

Authors

A. Bottcher

S. M. Grudsky

E. Ramirez de Arellano

Abstract

With every continuous function a on the complex unit circle one can associate a sequence {Tn(a)}infinity n=1 of Toeplitz matrices and a sequence {Cn(a)} infinityn=1 of circulant matrices. By employing some advanced results on the finite sections of Toeplitz operators, we prove asymptotic estimates for the central columns of the matrices Tn-1(a) - Cn -1(a)as n goes to infinity. Our results generalize and sharpen recent results by T. Strohmer and by F.-W. Sun, Y. Jiang, and J. S. Baras, who also discussed the relevancy of the problem in signal processing.

Full Text (PDF format)